Alert archive / Connecticut / River Flood Warnings in 2018
River Flood Warning 27, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Nov 3, 2018, 6:40 AM EDT for Northwest Hills Planning Region, Connecticut. It took effect at Nov 3, 2018, 3:12 PM EDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2018, 6:40 AM EDT (10:40 UTC)
- In effect from
- Nov 3, 2018, 3:12 PM EDT
- Expired
- Nov 6, 2018, 2:00 AM EST
- In force
- 60 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
The radar
The Albany radar (KENX), 108 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Housatonic River at Gaylordsville (GAYC3). The gauge peaked at 8.51 ft at Nov 4, 2018, 5:00 AM EST.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01200500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Nov 3, 5:22 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Nov 3, 5:22 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Albany NY
522 AM EDT Sat Nov 3 2018
.SYNOPSIS...
An area of low pressure over the region will strengthen as it
moves northeastward away from area. The steady rain will
continue to taper off to showers early this morning. Colder air
will be ushered in on strong and gusty winds today. Fair and
seasonable weather is expected for Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Wind Advisory remains in effect for this afternoon until 9 pm
for all of eastern New York and western New England.
As of 4 am, the surface low was located over the NY/PA/NJ border.
This low will deepen as it heads off to the northeast as the
upper level trough become negatively tilted as a vigorous short
wave rotates about the base of the trough. An impressive rise
fall couplet will occur with this low resulting effect mixing.
Westerly winds are expected to increase with sustaining winds
of 15 to 30 mph and gusts 40 to 50 mph possible. Have left the
end time of the advisory at 9 pm which seems good at this time
The steady rain will continue to move off to the east early
this morning, however chances for showers will be on the
increase with wrap around and upslope showers well into the
afternoon.
Temperatures will be cooler today than they were overnight as
the low passes directly over the southern portion of the local
area.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
By this evening, the deep low will be heading over the Canadian
Maritimes with high pressure building in in from the southwest.
Winds will weaken tonight especially late as the high takes
more control and ridging builds in aloft. The surface high will
shift across the region and will crest overhead around midday
Sunday with the ridge axis aloft over the region. Expecting fair
weather and sunshine along with seasonable temperatures with
highs mainly in the 40s.
The ridging will shift eastward and weaken. Another trough will
develop over the central CONUS this weekend. The initial
shortwave trough is expected to remain to our west and moving
over the Great Lakes region Monday. The system's associated
warm front will move into our region Monday bringing chances
for light precipitation and another cloudy day.
Additional short waves moving through the flow will maintain the
trough over the central CONUS and deepen it. Other short waves
moving though the southwest flow between the advancing low and
departing ridge will keep chances for rain the forecast Monday
night with a weak surface low possibly developing over the mid
Atlantic.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Active pattern is expected to continue through the long term period
as a strong jet carves out a time-mean longwave trough over much of
the CONUS excluding the west and east coasts. The nose of this jet
is expected to approach the Northeast on Tuesday resulting in the
leading portion of the trough assuming a negative tilt. Resulting
surface low expected to track from the western Great Lakes to near
James Bay Tuesday/Tuesday night. This places our forecast area
solidly on the warm side with a strong low-level jet and warm 850 mb
temps leading to mild temperatures, good moisture transport, and a
likelihood of rain. Most probable window at this point appears to be
Tuesday afternoon into early Tuesday night.
Cold air advection Wednesday behind the front, but it should be a
mild start at least, and deep mixing may compensate for the cold air
advection and lead to another mild day. Expect a mainly dry day
aside from downwind of Lake Ontario where some lake effect rain
showers may develop, possibly mixing with snow at night. Thursday
also looks dry at this point beneath shortwave ridging, but another
deep trough digging into the central part of the country will likely
result in another low tracking in a similar location to Tuesday's
system. Timing is still a bit uncertain and likely tied to how deep
the trough ends up digging, but at this point Friday into Friday
night is favored for precipitation. Again, rain looks to be the p-
type based on the low track. Temps look to be closer to normal
Thursday/Friday.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
Area of showers continues across the terminals overnight ahead of a
low pressure system near the NYC area. Conditions have fallen into
IFR range for a combination of cigs and vsby within some of the
heavier elements. Expect IFR/MVFR conditions through around 08Z
before the steadier rainfall exits. Thereafter, model forecast
soundings suggest low-level moisture will become trapped beneath an
inversion roughly 10-15Z as the low pressure tracks nearly directly
overhead. IFR conditions expected to prevail during this timeframe
with some drizzle or light showers also possible.
Conditions change quickly after 15Z as the low pressure system
quickly strengthens as it tracks north of the terminals. Expect
cloud bases to rise to at least MVFR range with some lingering
showers possible. The bigger story will be the winds which will
shift to westerly gusting to around 30-45 kt during the late morning
afternoon hours. Clouds will lift to VFR levels after 18Z or so and
shower activity will diminish. Winds will remain elevated but
decrease after 00Z with clouds scattering out as high pressure
begins to build in.
Have added a small window of LLWS through 09Z for KPOU as a strong
southerly low-level jet briefly tracks overhead.
Outlook...
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Chance of SHRA.
Monday Night: Moderate Operational Impact. Chance of SHRA.
Tuesday: Moderate Operational Impact. Likely SHRA.
Tuesday Night: High Operational Impact. Likely SHRA.
Wednesday: Moderate Operational Impact. Chance of SHRA.
&&
.FIRE WEATHER...
Unsettled and windy today with fair and seasonable weather
Sunday.
&&
.HYDROLOGY...
Rainfall amounts of 1 to 3 inches have occurred to the south
and east of the Capital District with lesser amounts to the
north and west. Several river forecast points to the south and
east of the Capital District are forecast to crest around action
stage with a few may reach flood across western New England
along the Housatonic and and possibly at Williamstown on the
Hoosic River.
Once the steady rain moves out of the area this morning the
better chances for rain today will be mainly to the north and
west. Fair weather returns tonight but only last through Sunday
night, then more unsettled weather is expected through at last
the early part of the week.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory from noon today to 9 PM EDT this evening for
CTZ001-013.
NY...Wind Advisory from noon today to 9 PM EDT this evening for
NYZ032-033-038>043-047>054-058>061-063>066-082>084.
MA...Wind Advisory from noon today to 9 PM EDT this evening for
MAZ001-025.
VT...Wind Advisory from noon today to 9 PM EDT this evening for
VTZ013>015.
&&
SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...Thompson
AVIATION...Thompson
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, Nov 3, 5:26 AM EDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 526 AM EDT Sat Nov 3 2018 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-041100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 526 AM EDT Sat Nov 3 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York and southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay wind damage reports to the National Weather Service.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 2:24 AM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Ulster | 3 hr |
| Nov 3, 4:03 AM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Nov 3, 3:18 PM EDT | River Flood Warning | ALY | Dutchess | 8 hr |
| Nov 2, 8:58 PM EDT | Special Weather Statement | ALY | 47 min | |
| Nov 3, 5:09 AM EDT | River Flood Warning | ALY | Greater Bridgeport Planning Region, Northwest Hills Planning Region | 28 hr |
| Nov 3, 6:40 AM EDT | River Flood Warning | ALY | Northwest Hills Planning Region | 3 days |
| Nov 3, 6:40 AM EDT | River Flood Warning | ALY | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 58 hr |
Nearby
River Flood Warnings in Connecticut, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.